MAUDE Adverse Event Report: CORNEAT VISION, LTD. CORNEAT EVERPATCH; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER

CORNEAT VISION, LTD. CORNEAT EVERPATCH; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Model Number 1007691
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.A capa investigation was conducted to understand the everpatch rate of wound dehiscence, conjunctival erosion, everpatch exposure, and surgical intervention and to understand how this correlates with alternative treatments for scleral reinforcement to cover glaucoma drainage tubes (e.G., donor tissue, pericardium, or scleral tunnel).The majority of everpatch customers were contacted and asked to share their postoperative clinical experience.Based on the capa investigation results, corneat estimates the likelihood of occurrence for wound dehiscence is 10-15%, with all known cases being seidel negative (i.E., no wound leak).However, surgeons opted to perform revision surgery in approximately 5-10% of implanted patients.Early findings also show conjunctival erosions healed spontaneously (i.E., without surgical intervention) in approximately 1-5% of implanted patients.Importantly, there have been no confirmed reports of glaucoma device/tube exposure.These current adverse event rates for the everpatch compare favorably to published rates for wound dehiscence using tissue to cover the glaucoma tube.Geffen et al report: "conjunctival dehiscence is usually a benign, common complication after agv [ahmed glaucoma valve] insertion.It does not need repair as long as the tube is well covered.Agv tube or plate exposures are less common, occur later and were promptly repaired as per current practice." the authors reviewed the medical charts of 158 subjects and report 33.5% of subjects presented with wound dehiscence and 8.9% of subjects presented with glaucoma device exposures.There were no conjunctival complications in 57.6% of subjects.Reference: geffen n, buys ym, smith m, anraku a, alasbali t, rachmiel r et al.Conjunctival complications related to ahmed glaucoma valve insertion.J glaucoma.2014;23(2):109-14.Conjunctival dehiscence is a common postoperative adverse event and an inherent risk of glaucoma drainage device implantation.The current device instructions for use identifies the following possible complications: "detachment of the device from surrounding tissue in case of trauma or when chronic inflammation is not addressed"; and "conjunctival retraction or wound dehiscence, which may lead to exposure of the device and could require a corrective procedure".The current instructions for use also recommends "in the short term after surgery, more frequent follow-up visits should be conducted to ensure proper wound healing." manufacturer reference #: (b)(4).
 
Event or Problem Description
Corneat received a voluntary medwatch report (#mw5159327) which stated: "patient underwent revision surgery for exposed tube shunt in the left eye, which involved covering the tube with a corneat everpatch and closing conjunctiva over it.By post-op week #4, it was noted that the conjunctiva had retracted and exposed the everpatch.The patient therefore underwent another revision surgery on (b) (6) 2024 to prevent infection, during which the everpatch was explanted and replaced with an irradiated donor corneal tissue." this case is related to mdr #3029772936-2024-00004 and provides additional details on a specific patient from the reported cases in the referenced mdr.

Brand Name
CORNEAT EVERPATCH
Common Device Name
PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Manufacturer (Section D)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS  4366411
Manufacturer (Section G)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS   4366411
Manufacturer Contact
benjamin bernstein
4 hasheizaf st.
raanana, central 43664-11
IS   4366411
MDR Report Key20584618
Report Number3029772936-2024-00012
Device Sequence Number21011080
Product Code QWU
UDI-Device IdentifierG16010362950
UDI-Public+G16010362950/$20230713/14D202501131
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K223074
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model Number1007691
Device Catalogue Number1036295
Device Lot Number20230713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite